As 3-hydroxy-3-methylglutaryl coenzyme A (HMG-CoA) reductase inhibitors (‘statins’) are being increasingly prescribed for the prevention of cardiovascular disease, this case report describes adverse effects of statin therapy which can sometimes be fatal. It highlights the need for physicians to be aware of individual patient risk factors predisposing to statin induced myopathy. It also highlights the need for further research into cholesterol lowering drugs which do not have such side effects. When prescribing statins for patients, we must also explain potential side effects following initiation of therapy and with dose titrations.
Statistics from Altmetric.com
Competing interests None.
Patient consent Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.